Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 95, NWS Norman, OK

May 19, 2015Comanche County, Cotton County, Tillman County, Oklahoma

NWS Norman, OK issued this tornado warning at May 19, 2015, 3:55 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2015, 3:55 PM CDT (20:55 UTC)
Expired
May 19, 2015, 4:45 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Comanche County, OK, Cotton County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 28 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 3:55 PM CDTTORNADO4 W Grandfield, OK
May 19, 4:00 PM CDTTORNADO3 W Grandfield, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WFUS54 KOUN 192055
TOROUN
OKC031-033-141-192145-
/O.NEW.KOUN.TO.W.0095.150519T2055Z-150519T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT TUE MAY 19 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTH CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHEASTERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 445 PM CDT

* AT 355 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES WEST OF
  GRANDFIELD...MOVING NORTHEAST AT 25 MPH.

  HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  GRANDFIELD...CHATTANOOGA...DEVOL...FAXON AND LOVELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
STORM SHELTER... SAFE ROOM OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3422 9888 3453 9863 3432 9841 3413 9870
      3413 9874 3412 9875
TIME...MOT...LOC 2055Z 222DEG 22KT 3422 9877 

TORNADO...OBSERVED
HAIL...1.75IN

$$

MAD
3 follow-up statements
874 
WWUS54 KOUN 192104
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT TUE MAY 19 2015

OKC031-033-141-192145-
/O.CON.KOUN.TO.W.0095.000000T0000Z-150519T2145Z/
COTTON OK-COMANCHE OK-TILLMAN OK-
404 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN COTTON...SOUTH CENTRAL COMANCHE AND SOUTHEASTERN TILLMAN
COUNTIES...
    
AT 404 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED NEAR GRANDFIELD...MOVING EAST AT 15 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
GRANDFIELD...CHATTANOOGA...DEVOL...FAXON AND LOVELAND. 

LAT...LON 3423 9884 3453 9863 3432 9841 3413 9870
      3413 9874
TIME...MOT...LOC 2104Z 249DEG 11KT 3422 9874 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN

$$

MAD
018 
WWUS54 KOUN 192116
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT TUE MAY 19 2015

OKC031-033-141-192145-
/O.CON.KOUN.TO.W.0095.000000T0000Z-150519T2145Z/
COTTON OK-COMANCHE OK-TILLMAN OK-
416 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN COTTON...SOUTH CENTRAL COMANCHE AND SOUTHEASTERN TILLMAN
COUNTIES...
    
AT 414 PM CDT...A CONFIRMED TORNADO WAS LOCATED WEST OF GRANDFIELD. 
A POSSIBLE DEVELOPING TORNADO WAS LOCATED 4 MILES NORTHEAST OF 
GRANDFIELD...MOVING NORTHEAST AT 30 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
GRANDFIELD...CHATTANOOGA...DEVOL...FAXON AND LOVELAND. 

LAT...LON 3423 9884 3453 9863 3432 9841 3413 9870
      3413 9874
TIME...MOT...LOC 2114Z 235DEG 24KT 3427 9861 

TORNADO...OBSERVED
HAIL...1.75IN

$$

MAD
059 
WWUS54 KOUN 192123
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT TUE MAY 19 2015

OKC031-192133-
/O.CAN.KOUN.TO.W.0095.000000T0000Z-150519T2145Z/
COMANCHE OK-
423 PM CDT TUE MAY 19 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL COMANCHE COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3426 9870 3442 9857 3442 9852 3432 9841
      3418 9862
TIME...MOT...LOC 2123Z 230DEG 20KT 3428 9856 

$$

OKC033-141-192145-
/O.CON.KOUN.TO.W.0095.000000T0000Z-150519T2145Z/
COTTON OK-TILLMAN OK-
423 PM CDT TUE MAY 19 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN COTTON AND EAST CENTRAL TILLMAN COUNTIES...
    
AT 423 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF DEVOL...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DEVOL.

LAT...LON 3426 9870 3442 9857 3442 9852 3432 9841
      3418 9862
TIME...MOT...LOC 2123Z 230DEG 20KT 3428 9856 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

MAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 12:55 PM CDT, 3 hours earlier.

Area forecast discussion, May 19, 12:55 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE MAY 19 2015

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
THIS IS A PARTICULARLY LOW CONFIDENCE FORECAST. THE COMBINATION OF
UNRELIABLE MODEL GUIDANCE...ESPECIALLY THE NAM...AND VERY COMPLEX
WEATHER MAKES IT NEARLY IMPOSSIBLE TO NAIL DOWN THE START/STOP
TIMES OF THE CONVECTIVE EVENTS BEYOND A FEW HOURS...AND THE TIMING
OF THE WIND SHIFT LATE TONIGHT IS ALSO UNCERTAIN. IN SHORT...WE
EXPECT PERIODS OF SHRA/TSRA THROUGHOUT THE FORECAST AREA THROUGH
LATE TONIGHT. A COLD FRONT WILL ADVANCE SE FROM KS INTO OK
OVERNIGHT...SHIFTING WINDS TO THE N AND BRINGING AN END TO THE
TSRA/SHRA. GUIDANCE SUGGESTS CEILINGS IN THE IFR CATEGORY AFTER
FRONTAL PASSAGE...WHICH IS CERTAINLY POSSIBLE. HOWEVER...HAVE
OPTED TO USE ABOUT 1000 TO 2000 FT AT MOST SITES TO BE IN BETTER
AGREEMENT WITH CLIMATOLOGICALLY-FAVORED HEIGHTS. KPNC AND KWWR
HAVE COMMUNICATIONS/EQUIPMENT PROBLEMS...SO AMDS WILL BE LIMITED
AT THOSE SITES UNTIL THE PROBLEMS ARE RESOLVED.

CMS
&&

.PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 19 2015/

UPDATE...
EXPANDED FLOOD WATCH IN NORTHWESTERN OKLAHOMA TODAY. LOWERED
RAIN CHANCES THROUGH EARLY AFTERNOON EAST OF I-35. MADE SMALL
ADJUSTMENTS TO OTHER ELEMENTS.

DISCUSSION...
THE FORECAST REMAINS CHALLENGING THIS AFTERNOON AND EVENING.
THERE IS SOME POTENTIAL FOR SEVERE STORMS INCLUDING A FEW
TORNADOES MAINLY OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. HEAVY RAINFALL POTENTIAL
IS INCREASING TODAY AS WELL OVER WESTERN OKLAHOMA.

LATEST RADARS INDICATED NON-SEVERE SHOWERS AND THUNDERSTORMS
MAINLY OVER WESTERN OKLAHOMA. A SURFACE WARM FRONT EXTENDED
FROM JUST NORTH OF HOLLIS TO ATOKA AS OF 1045 AM. HEAVY RAINFALL
WAS OCCURRING FROM ARNETT TO HOBART.

HEAVY RAINFALL POTENTIAL SEEMS TO BE INCREASING IN WESTERN
OKLAHOMA WHERE A QUICK 1 TO 3 INCHES SEEM LIKELY WEST OF AN ALVA
TO WEATHERFORD TO ALTUS LINE. EXPANDED THE FLOOD WATCH TO INCLUDE
MORE COUNTIES IN NORTHWESTERN OKLAHOMA.

SEVERE POTENTIAL REMAINS UNCERTAIN...BUT THERE IS CHANCE FOR
SEVERE MAINLY IN THE 2 PM TO 10 PM TIME FRAME IN WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA WHERE INSTABILITY IS HIGHEST NEAR AND
SOUTH OF A WARM FRONT. CLOUD COVER MAY LIMIT INSTABILITY. NOT
SURE HOW FAR THE WARM FRONT WILL LIFT NORTHWARD. REGARDLESS...
STRONG SHEAR AND SOME INSTABILITY SUPPORT SEVERE WEATHER. A FEW
SUPERCELLS MAY FORM IN THE SPC SLIGHT RISK AREA CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. INCREASING LOW LEVEL SHEAR AND A VERY
MOIST ENVIRONMENT WOULD ALSO SUPPORT LOW TORNADO THREAT AS WELL.
STORMS MAY ORGANIZE INTO CLUSTERS OR LINES IN THE SLIGHT RISK
AREA. WILL CONTINUE TO MONITOR.

PRODUCTS HAVE BEEN UPDATED.

MBS/JTK

PREV DISCUSSION... /ISSUED 711 AM CDT TUE MAY 19 2015/

AVIATION...
12Z TAFS...IFR CEILINGS IN FAR SOUTHERN OKLAHOMA AND
NORTH TEXAS WILL GRADUALLY SPREAD NORTHWARD TODAY IN ADVANCE
OF A TROUGH. SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS ALONG
AND NORTH OF A STATIONARY FRONT IN NORTH TEXAS EARLY THIS MORNING.
RAIN AND STORM CHANCES WILL GRADUALLY SPREAD NORTH AND EAST
THROUGH THE AFTERNOON. STORMS SHOULD LINGER IN CENTRAL AND NORTH
CENTRAL OKLAHOMA THIS EVENING/OVERNIGHT WITH IMPROVING CONDITIONS
IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

PREV DISCUSSION... /ISSUED 406 AM CDT TUE MAY 19 2015/

DISCUSSION...
UPPER LOW/TROUGH OVER THE INTERMOUNTAIN WEST WILL MOVE EAST TODAY
INTO TONIGHT...WHILE ANOTHER TROUGH TAKES SHAPE ALONG THE WEST
COAST. MEANWHILE...RATHER DRY...COOLER AIR...ASSOCIATED WITH HIGH
PRESSURE OVER THE DAKOTAS...HAS FILTERED INTO THE NORTHERN HALF OF
OKLAHOMA. WARM...HUMID AIR REMAINS IN FAR SOUTHERN OKLAHOMA/NORTH
TEXAS.

A SURFACE/LOW LEVEL FRONTAL BOUNDARY SHOULD HELP FOCUS HEAVY
RAINFALL ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS
MORNING/AFTERNOON. ANY PRECIPITATION NORTH OF THE FRONT SHOULD
KEEP THE BOUNDARY FROM LIFTING TO FAR NORTHWARD...ESPECIALLY
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

A LITTLE UNSURE ABOUT HEAVY RAINFALL IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA PER WPC DAY1...BUT WILL ADD A FEW COUNTIES TO
CURRENT FLOOD WATCH IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.

THE FOCUS FOR HEAVY RAIN SHOULD SHIFT NORTHEAST TONIGHT INTO
EARLY WEDNESDAY AS THE WESTERN TROUGH MOVES EAST AND FLATTENS. AN
ASSOCIATED COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL SHIFT BETTER RAIN CHANCES
INTO TEXAS FOR THURSDAY.

ANOTHER ACTIVE PERIOD OF STORMS...SOME SEVERE WITH HEAVY
RAINFALL...WILL ARRIVE FOR THE HOLIDAY WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  68  53  66 /  80  60  30  10
HOBART OK         61  67  52  66 /  80  40  30  10
WICHITA FALLS TX  66  76  57  69 /  70  50  60  20
GAGE OK           52  62  47  64 /  70  20  20  10
PONCA CITY OK     58  66  50  66 /  90  50  10  10
DURANT OK         68  80  59  71 /  60  50  50  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-008-012-013-
     016>020-022>030-034>040-044-045.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ005-006-009>011-
     014-015-021-033.

TX...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ085-086.

     FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087>090.

&&

17/23/23
Hazardous weather outlook, May 19, 3:53 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT TUE MAY 19 2015

OKZ004>048-050>052-TXZ083>090-202100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
353 PM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE SOUTHERN
HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS FOR REST OF
THIS AFTERNOON AND EVENING.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH OF INTERSTATE 40.
WICHITA FALLS...LAWTON...ALTUS...ARDMORE...ADA....DURANT...
VERNON AND SEYMOUR TEXAS ARE IN THE SLIGHT RISK AREA.

TIMING...
BEFORE 10 PM THIS EVENING IN THE SLIGHT RISK AREA.

MAIN IMPACTS...
FLOODING RAINFALL...
HAIL UP TO THE SIZE OF GOLFBALLS...
DAMAGING WIND GUSTS 60 TO 70 MPH...
A FEW TORNADOES...

DISCUSSION...
THE SETUP FOR SEVERE STORMS REMAINS UNCERTAIN THROUGH TONIGHT.

SOME SEVERE STORMS WILL LIKELY AFFECT THE SLIGHT RISK AREA
THROUGH THIS EVENING. ISOLATED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. MOST STORMS
WILL BE BELOW SEVERE LIMITS.

A FEW SUPERCELLS WILL OCCUR OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA NEAR AND SOUTH OF A WARM FRONT THROUGH THIS EVENING
DUE TO STRONG SHEAR AND SOME INSTABILITY. THESE SUPERCELLS ARE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AS WELL AS
TORNADOES DUE TO INCREASING LOW LEVEL SHEAR.

CLUSTERS OR LINES OF STORMS MAY FORM BY THIS EVENING ACROSS THE
SLIGHT RISK AREA WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
HAZARDS. ALTHOUGH STORMS MAY CONTINUE BEYOND 10 PM THIS
EVENING...THE SEVERE POTENTIAL IS EXPECTED TO DECREASE...THOUGH
SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS...AND HEAVY
RAINFALL MAY CONTINUE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT RISK SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH TONIGHT.

.FLOODING...
FLASH FLOODING WILL OCCUR DUE TO ROUNDS OF HEAVY RAINFALL. A FEW
INCHES OF RAINFALL MAY OCCUR TONIGHT.

SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND NORTHERN TEXAS THROUGH TONIGHT. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON
WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR
THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.

STORM CHANCES CONTINUE THURSDAY THROUGH EARLY NEXT WEEK...WITH
THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR
POSSIBLE EACH DAY.

.FLOODING...
SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS
THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING
PROBLEMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, May 19, 2:50 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT TUE MAY 19 2015

OKZ016-021-022-034>036-192030-
GREER OK-CUSTER OK-BECKHAM OK-KIOWA OK-JACKSON OK-WASHITA OK-
250 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREER...SOUTH CENTRAL
CUSTER...SOUTHEASTERN BECKHAM...NORTHWESTERN KIOWA...NORTHERN JACKSON
AND WESTERN WASHITA COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF CARTER TO NEAR MANGUM...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CLINTON...HOBART...MANGUM...CORDELL...GRANITE...BURNS FLAT...
SENTINEL...DILL CITY...LONE WOLF...CARTER...BESSIE...ROCKY...
WILLOW...RETROP...ALTUS-LUGERT LAKE AND BRINKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3549 9896 3482 9905 3481 9969 3532 9950
TIME...MOT...LOC 1947Z 261DEG 30KT 3528 9944 3487 9951

MAD
Local storm report, May 19, 2:54 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TORNADO          5 SW PURCELL            34.96N 97.43W
05/19/2015                   MCCLAIN            OK   TRAINED SPOTTER

&&

JPIKE
Special weather statement, May 19, 3:00 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT TUE MAY 19 2015

OKZ035>038-TXZ083-085-192045-
COMANCHE OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
300 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE...NORTHERN
TILLMAN...SOUTH CENTRAL KIOWA...EASTERN JACKSON...NORTHWESTERN
WILBARGER AND EAST CENTRAL HARDEMAN COUNTIES UNTIL 345 PM CDT...

AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ODELL...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ALTUS...FREDERICK...TIPTON...MANITOU...ELMER...HEADRICK...
FRIENDSHIP...HUMPHREYS...ODELL...ALTUS AIR FORCE BASE...FARGO AND
HESS.

LAT...LON 3419 9940 3430 9955 3479 9926 3449 9874
TIME...MOT...LOC 1957Z 220DEG 32KT 3436 9935

MAD
Special weather statement, May 19, 3:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT TUE MAY 19 2015

OKZ025-026-029>031-192115-
OKLAHOMA OK-POTTAWATOMIE OK-LINCOLN OK-CLEVELAND OK-SEMINOLE OK-
322 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKLAHOMA...
NORTHWESTERN POTTAWATOMIE...SOUTHWESTERN LINCOLN...NORTHEASTERN
CLEVELAND AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 415 PM CDT...

AT 318 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN NORMAN...SHAWNEE...CHOCTAW...HARRAH...MCLOUD...PINK...
MEEKER...JOHNSON...NORTHEASTERN LAKE THUNDERBIRD...STELLA...
NEWALLA...DALE...BETHEL ACRES...AYDELOTTE AND LITTLE AXE.

LAT...LON 3519 9723 3536 9736 3557 9703 3538 9676
TIME...MOT...LOC 2018Z 240DEG 19KT 3534 9719

MAD
Local storm report, May 19, 3:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          7 S WASHINGTON          34.96N 97.48W
05/19/2015                   MCCLAIN            OK   AMATEUR RADIO

0330 PM     TORNADO          2 N HAYNESVILLE         34.12N 98.92W
05/19/2015                   WICHITA            TX   PUBLIC

&&

JPIKE
Special weather statement, May 19, 3:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT TUE MAY 19 2015

OKZ022-023-035-038-192130-
COMANCHE OK-CADDO OK-KIOWA OK-WASHITA OK-
347 PM CDT TUE MAY 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...
SOUTHWESTERN CADDO...NORTHEASTERN KIOWA AND SOUTHEASTERN WASHITA
COUNTIES UNTIL 430 PM CDT...

AT 343 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTH OF GOTEBO TO 3 MILES EAST OF ROOSEVELT...MOVING EAST AT
30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CARNEGIE...MOUNTAIN VIEW...FORT COBB...ROOSEVELT...GOTEBO...
COOPERTON...MEERS...ALFALFA...FORT COBB RESERVOIR...BOONE...LAKE
LAWTONKA...TOM STEED RESERVOIR AND NORTHWESTERN WICHITA MOUNTAINS
WILDLIFE REFUGE.

LAT...LON 3522 9896 3524 9842 3476 9848 3480 9904
TIME...MOT...LOC 2043Z 275DEG 25KT 3515 9891 3485 9897

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:29 AM CDTRiver Flood WarningOUNPottawatomie, Seminole3 days
May 19, 8:41 AM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman12 days
May 19, 8:41 AM CDTRiver Flood WarningOUNJefferson, Love12 days
May 19, 8:43 AM CDTRiver Flood WarningOUNComanche, Cotton12 days
May 19, 8:43 AM CDTRiver Flood WarningOUNCotton9 days
May 19, 10:44 AM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman, Washita3 hr
May 19, 11:28 AM CDTSpecial Weather StatementOUNCaddo47 min
May 19, 12:19 PM CDTSpecial Weather StatementOUNCaddo, Grady41 min
May 19, 1:00 PM CDTSpecial Weather StatementOUNCanadian, Grady45 min
May 19, 1:15 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Cleveland, Grady, McClain, Oklahoma3 hr
May 19, 1:26 PM CDTSevere Thunderstorm WarningOUNGrady, McClain49 min
May 19, 1:35 PM CDTSpecial Weather StatementOUNBeckham, Greer55 min
May 19, 1:41 PM CDTSpecial Weather StatementOUNMcClain34 min
May 19, 1:47 PM CDTFlash Flood WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma14 hr
May 19, 1:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon66 min
May 19, 2:07 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain38 min
May 19, 2:08 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray41 hr
May 19, 2:09 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Oklahoma32 min
May 19, 2:13 PM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman8 days
May 19, 2:25 PM CDTSpecial Weather StatementOUNMurray50 min
May 19, 2:42 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie48 min
May 19, 2:45 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Kiowa, Washita3 hr
May 19, 2:47 PM CDTRiver Flood WarningOUNBryan3 days
May 19, 2:50 PM CDTSpecial Weather StatementOUNGreer, Washita40 min
May 19, 2:52 PM CDTTornado Warning Tornado observedOUNCleveland, McClain, Pottawatomie38 min
May 19, 3:00 PM CDTSpecial Weather StatementOUNTillman45 min
May 19, 3:07 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Kiowa, Washita38 min
May 19, 3:22 PM CDTSpecial Weather StatementOUNPottawatomie53 min
May 19, 3:29 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman46 min
May 19, 3:30 PM CDTFlash Flood WarningOUNCaddo, Canadian, Comanche, Custer, Jackson, Kiowa and 2 more3 hr
May 19, 3:30 PM CDTTornado Warning Tornado observedOUNCleveland, McClain27 min
May 19, 3:33 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Stephens, Tillman3 hr
May 19, 3:33 PM CDTTornado Warning Tornado observedOUNCotton, Tillman27 min
May 19, 3:47 PM CDTSpecial Weather StatementOUNKiowa43 min
May 19, 3:50 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole4 hr
May 19, 3:52 PM CDTTornado WarningOUNCleveland, Pottawatomie38 min
May 19, 4:21 PM CDTSpecial Weather StatementOUNComanche24 min
May 19, 4:27 PM CDTSpecial Weather StatementOUNPottawatomie33 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningOUNCotton44 min
May 19, 4:32 PM CDTSpecial Weather StatementOUNCaddo43 min
May 19, 4:36 PM CDTTornado WarningOUNComanche, Cotton39 min
May 19, 4:40 PM CDTFlash Flood WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman4 hr
May 19, 4:42 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
May 19, 4:48 PM CDTTornado WarningOUNCotton27 min
May 19, 5:10 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson50 min
May 19, 5:13 PM CDTTornado WarningOUNCotton, Jefferson, Stephens44 min
May 19, 5:36 PM CDTSpecial Weather StatementOUNCleveland39 min
May 19, 5:42 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
May 19, 5:49 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens41 min
May 19, 5:52 PM CDTSevere Thunderstorm WarningOUNJefferson38 min
May 19, 6:09 PM CDTFlash Flood WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens3 hr
May 19, 6:13 PM CDTSpecial Weather StatementOUNCleveland47 min
May 19, 6:15 PM CDTFlash Flood WarningOUNCotton, Jefferson3 hr
May 19, 6:21 PM CDTTornado Warning Tornado observedOUNJefferson24 min
May 19, 6:27 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman48 min
May 19, 6:40 PM CDTTornado Warning Tornado observedOUNJefferson50 min
May 19, 6:56 PM CDTSpecial Weather StatementOUNCleveland, Grady, McClain34 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.